Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 35, NWS Midland/Odessa, TX

April 17, 20094 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 17, 2009, 4:58 AM CDT for 4 counties in Texas. It took effect at Apr 17, 2009, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2009, 4:58 AM CDT (09:58 UTC)
In effect from
Apr 17, 2009, 1:00 PM CDT
Expired
Apr 17, 2009, 7:00 PM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Loving County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 101 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
2611 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 170958
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 AM CDT FRI APR 17 2009

...RED FLAG WARNING IN EFFECT FROM 1 TO 7 PM CDT TODAY FOR THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS 
PECOS...STOCKTON PLATEAU...DAVIS MOUNTAINS AND MARFA PLATEAU
FOR DRY AND WINDY CONDITIONS ALONG WITH HIGH FIRE DANGER...

.AN UPPER LEVEL LOW WILL MAINTAIN BREEZY WESTERLY WINDS ACROSS
LOCATIONS ALONG AND WEST OF A TATUM...HOBBS...KERMIT...FORT 
STOCKTON AND ALPINE LINE TODAY.  THIS...COMBINED WITH MINIMUM
RELATIVE HUMIDITIES BELOW 10 PERCENT AND HIGH FIRE DANGER WILL
RESULT IN RED FLAG CONDITIONS ACROSS THESE AREAS.

NMZ114-TXZ258-172100-
/O.UPG.KMAF.FW.A.0034.090417T1800Z-090418T0000Z/
/O.NEW.KMAF.FW.W.0035.090417T1800Z-090418T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
358 AM MDT FRI APR 17 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS
AFTERNOON.  RH/S WILL DROP BELOW 10 PERCENT WHILE FIRE DANGER WILL
BE HIGH.  THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS 
THIS AFTERNOON AND EARLY EVENING.  WINDS WILL DECREASE THIS EVENING
AND ALLEVIATE CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

NMZ115-TXZ057>060-067-074-075-080-172100-
/O.NEW.KMAF.FW.W.0035.090417T1800Z-090418T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-
458 AM CDT FRI APR 17 2009 /358 AM MDT FRI APR 17 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

WESTERLY WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON.
SINCE RH/S WILL DROP TO 5 TO 10 PERCENT AND FIRE DANGER WILL BE 
HIGH...A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 7 PM CDT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
1 follow-up statement
000 
WWUS84 KMAF 171944
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT FRI APR 17 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT OR 6 PM MDT
FOR THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER
TRANS PECOS...STOCKTON PLATEAU...DAVIS MOUNTAINS AND MARFA PLATEAU
FOR DRY AND WINDY CONDITIONS ALONG WITH HIGH FIRE DANGER...

.AN UPPER LEVEL LOW WELL NORTH OF THE REGION WILL MAINTAIN BREEZY
WESTERLY WINDS ACROSS LOCATIONS WEST OF A TATUM...FORT STOCKTON...
ALPINE LINE THIS AFTERNOON. THIS COMBINED WITH MINIMUM RELATIVE
HUMIDITIES BELOW 15 PERCENT AND HIGH FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS THESE AREAS. 

NMZ114-115-TXZ057>060-067-074-075-080-258-180000-
/O.CON.KMAF.FW.W.0035.000000T0000Z-090418T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-
GUADALUPE MOUNTAINS-
244 PM CDT FRI APR 17 2009 /144 PM MDT FRI APR 17 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

WESTERLY WINDS OF 20 TO 30 MPH WILL CONTINUE THIS AFTERNOON.
SINCE RH/S WILL REMAIN AT OR BELOW 15 PERCENT AND FIRE DANGER
WILL BE HIGH...A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 
7 PM CDT OR 6 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 4:36 AM CDT, 22 minutes earlier.

Area forecast discussion, Apr 17, 4:36 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
436 AM CDT FRI APR 17 2009

.DISCUSSION...

SATELLITE IMAGERY SHOWS A LARGE MCS MEANDERING ENE INTO NORTH
CENTRAL TEXAS...W/AREA RADARS SHOWING THE TAIL END OF THE LAST CELL
IN TERRELL COUNTY...AND A FEW RESIDUAL SHRA TO THE NORTH.  THESE
WILL BE COVERED W/A SLIGHT CHANCE SHRA OVER THE EASTERN-TIERED
COUNTIES BY ISSUANCE TIME.  MEANWHILE...LATEST SFC ANALYSIS PLACES
THE DRYLINE/COLD FRONT NEAR KAMH-KLES-KMAF-K6R6.  MPE STP/S FROM
THIS EVENT RANGED AS HIGH AS 2.5+ INCHES IN EASTERN PECOS
COUNTY...W/ISOLATED SIMILAR AMOUNTS OVER THE NE PB/WRN LOW ROLLING
PLAINS.

OTHERWISE...WATER VAPOR IMAGERY SHOWS THE UPPER TROUGH CENTERED OVER
NM...W/MODELS TAKING IT SLOWLY NE TO SW KS BY 18Z
SATURDAY...FOLLOWED BY DRY...NW FLOW ALOFT.  THIS WILL RESULT IN
BELOW NORMAL TEMPS THRU MONDAY...AFTER WHICH UPPER RIDGING BEGINS
BUILDING IN FROM THE SW CONUS.  GFS IS FASTER THAN THE DGEX/ECMWF IN
MOVING THE RIDGE EAST.  GFS MODEL TEMP PROGS/FORECAST SOUNDINGS
SUGGEST GUIDANCE NUMBERS LOOK REASONABLE THRU ABOUT TUESDAY
AFTERNOON...BUT STAY TOO COOL AS THE RIDGE BUILDS IN...ESPECIALLY IF
THE SLOWER DGEX/ECMWF SOLUTIONS PAN OUT.

&&

.FIRE WEATHER...

POOR TO FAIR RECOVERY IS EXPECTED GENERALLY TO THE WEST OF THE PECOS
RIVER...EXCEPT OVER THE LOWER TRANS PECOS WHERE RECOVERY WILL BE
HIGHER.  OVER THE REST OF THE AREA...RECOVERY WAS GOOD TO EXCELLENT.
THE BASE OF A LARGE UPPER LEVEL SYSTEM WILL TRAVERSE THE AREA
TODAY.  TEMPERATURES WILL BE COOLER THAN YESTERDAY...BUT DRIER AIR
WILL ALSO SPREAD EASTWARD OVER THE REGION.  THINK MINIMUM AFTERNOON
RH/S WILL DROP TO 5 TO 10 PERCENT ALONG AND WEST OF A SEMINOLE TO
MIDLAND TO SANDERSON LINE.  FURTHER EAST...STORM TOTAL PRECIPITATION
AND MPE ESTIMATES INDICATE A SHARP WESTERN EDGE TO THE PRECIPITATION
THAT FELL OVER THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...
STOCKTON PLATEAU AND LOWER TRANS PECOS.  THEREFORE...THINK MINIMUM
RH/S OF 15 TO 25 PERCENT WILL OCCUR IN THESE AREAS.

MODELS ARE INDICATING WIND SPEEDS WILL STAY BELOW 20 MPH SUSTAINED
MOST LOCATIONS TO THE WEST OF THE PECOS RIVER THIS AFTERNOON.
HOWEVER...A TIGHT HEIGHT GRADIENT WILL EXIST OVER THE WESTERN HALF
OR SO OF THE FORECAST AREA THIS AFTERNOON WITH A STRONG SHORTWAVE
TROUGH SKIRTING SOUTHEAST NEW MEXICO BY LATE AFTERNOON.  THE LATEST
RUC ALSO INDICATED QUITE A BIT STRONGER MID LEVEL WINDS THAN THE
REST OF THE AVAILABLE MODEL DATA.  THINK THE SUBSIDENCE TO THE SOUTH
OF THIS STRONG WAVE COMBINED WITH THE STRONGER WINDS INDICATED BY
THE RUC WILL YIELD SURFACE WIND SPEEDS OF 20 TO 30 MPH OVER MUCH OF
THE WESTERN CWA THIS AFTERNOON.    HAVING SAID ALL THAT..WILL
UPGRADE TO A RED FLAG WARNING IN THE GUADALUPE MOUNTAINS...AND
EXPAND THE RED FLAG WARNING TO INCLUDE LOCATIONS ALONG AND WEST OF A
TATUM...HOBBS...KERMIT...FORT STOCKTON...ALPINE LINE.  CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED TO OCCUR BETWEEN 17/18Z AND 18/00Z.

AFTER WINDS DIMINISH THIS EVENING...EXPECTING RECOVERY WILL BE POOR
TO FAIR OVER ALL BUT NORTHERN PORTIONS OF THE FORECAST AREA WHERE
FAIR TO GOOD RECOVERY IS EXPECTED.  NEAR CRITICAL TO CRITICAL FIRE
WEATHER CONDITIONS COULD AGAIN OCCUR SATURDAY AFTERNOON GENERALLY
WEST OF THE PECOS RIVER.  HOWEVER...WIND SPEEDS APPEAR TO BE TOO
WEAK FOR SUSTAINED SURFACE WINDS OF 20 MPH OR GREATER AT THIS TIME
AND WILL NOT ISSUE A FIRE WEATHER WATCH YET.  INSTEAD WILL HAVE THE
DAY SHIFT TAKE A LOOK TO SEE WHETHER WINDS MAY BE STRONGER THAN
CURRENTLY FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...

BIG SPRING TX              75  40  76  48  /   0   0   0   0
CARLSBAD NM                67  39  74  44  /   0   0   0   0
DRYDEN TX                  83  50  84  53  /  10   0   0   0
FORT STOCKTON TX           76  45  78  47  /   0   0   0   0
GUADALUPE PASS TX          63  44  69  44  /   0   0   0   0
HOBBS NM                   69  36  71  45  /   0   0   0   0
MARFA TX                   69  34  72  40  /   0   0   0   0
MIDLAND INTL AIRPORT TX    77  42  76  47  /   0   0   0   0
ODESSA TX                  74  42  77  48  /   0   0   0   0
WINK TX                    76  39  80  46  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...

NM...RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7
     PM CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...
     MARFA PLATEAU...PECOS...REEVES COUNTY AND UPPER TRANS PECOS...
     VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

&&

67/44
Hazardous weather outlook, Apr 17, 4:16 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
416 AM CDT FRI APR 17 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-180930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
416 AM CDT FRI APR 17 2009 /316 AM MDT FRI APR 17 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WESTERLY WIND OF 20 MPH OR GREATER WILL COMBINE WITH VERY LOW
RELATIVE HUMIDITY AND HIGH FIRE DANGER TO CREATE CRITICAL FIRE
WEATHER CONDITIONS ALONG AND WEST OF A TATUM TO HOBBS TO KERMIT TO
FORT STOCKTON TO ALPINE LINE THIS AFTERNOON. A RED FLAG WARNING IS
IN EFFECT FOR THESE AREAS FROM 1 PM TO 7 PM CDT.

WIND SPEEDS OF 30 TO 40 MPH AND GUSTS TO 55 MPH COULD OCCUR
THROUGH THE GUADALUPE MOUNTAINS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Apr 16, 11:04 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1104 PM CDT THU APR 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     HAIL             COAHOMA                 32.29N 101.31W
04/16/2009  E1.00 INCH       HOWARD             TX   TRAINED SPOTTER

&&

JGUDMEST
Special weather statement, Apr 16, 11:14 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1114 PM CDT THU APR 16 2009

TXZ048-170500-
SCURRY-
1114 PM CDT THU APR 16 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SCURRY COUNTY.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ARAH AT
1114 PM CDT...MOVING EAST AT 25 MPH. THIS STORM WILL PASS OVER SNYDER.

AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR WEST TEXAS.
Special weather statement, Apr 16, 11:44 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 PM CDT THU APR 16 2009

TXZ070-170515-
REAGAN-
1144 PM CDT THU APR 16 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN REAGAN COUNTY.

THUNDERSTORMS WITH HAIL AND GUSTY WINDS WERE LOCATED JUST WEST
OF HIGHWAY 37...OR 3 MILES WEST OF BIG LAKE AT 1141 PM CDT...
MOVING NORTHEAST AT 30 MPH.

BIG LAKE AND ADJACENT HIGHWAY 37 IS IN THE PATH OF THESE STORMS.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE.

PEOPLE IN SOUTHERN REAGAN COUNTY...INCLUDING THE CITY OF BIG LAKE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR WEST TEXAS.
Special weather statement, Apr 17, 1:14 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
114 AM CDT FRI APR 17 2009

TXZ075-082-170645-
PECOS-TERRELL-
114 AM CDT FRI APR 17 2009

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS AND NORTH
CENTRAL TERRELL COUNTIES.

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED IN
OPEN COUNTRY ALONG THE NORTH CENTRAL TERRELL AND EAST CENTRAL
PECOS COUNTY LINE AT 111 AM CDT...MOVING EAST AT 25 MPH.

THIS STORM WILL IMPACT OPEN COUNTRY OF NORTH CENTRAL TERRELL COUNTY.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE.

PEOPLE IN EAST CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Apr 17, 4:48 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
448 AM CDT FRI APR 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             3 WNW MIDLAND           32.02N 102.13W
04/11/2009  M1.75 INCH       MIDLAND            TX   NWS EMPLOYEE

&&

JD

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:01 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector59 min
Apr 16, 7:48 PM CDTSevere Thunderstorm WarningMAFMartin27 min
Apr 16, 8:13 PM CDTSevere Thunderstorm WarningMAFHoward, Martin62 min
Apr 16, 8:35 PM CDTSevere Thunderstorm WarningMAFAndrews55 min
Apr 16, 8:46 PM CDTSevere Thunderstorm WarningMAFHoward44 min
Apr 16, 8:50 PM CDTTornado WarningMAFHoward, Martin40 min
Apr 16, 9:01 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Pecos44 min
Apr 16, 9:07 PM CDTTornado WarningMAFMartin23 min
Apr 16, 9:27 PM CDTTornado WarningMAFMartin63 min
Apr 16, 9:28 PM CDTTornado WarningMAFBorden, Howard32 min
Apr 16, 9:45 PM CDTSevere Thunderstorm WarningMAFPecos45 min
Apr 16, 9:52 PM CDTSevere Thunderstorm WarningMAFCrane, Midland, Upton53 min
Apr 16, 9:57 PM CDTFlash Flood WarningMAFHoward3 hr
Apr 16, 10:00 PM CDTTornado WarningMAFBorden, Scurry30 min
Apr 16, 10:15 PM CDTTornado WarningMAFHoward60 min
Apr 16, 10:26 PM CDTTornado WarningMAFBorden, Scurry34 min
Apr 16, 10:27 PM CDTAreal Flood AdvisoryMAFMartin3 hr
Apr 16, 10:30 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton60 min
Apr 16, 10:35 PM CDTAreal Flood AdvisoryMAFHoward3 hr
Apr 16, 10:48 PM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan, Upton57 min
Apr 16, 10:52 PM CDTSevere Thunderstorm WarningMAFHoward38 min
Apr 16, 11:09 PM CDTTornado WarningMAFMitchell66 min
Apr 16, 11:27 PM CDTSevere Thunderstorm WarningMAFScurry33 min
Apr 17, 12:07 AM CDTFlash Flood WarningMAFMitchell3 hr
Apr 17, 12:08 AM CDTSevere Thunderstorm WarningMAFPecos, Terrell37 min
Apr 17, 12:15 AM CDTSevere Thunderstorm WarningMAFMitchell60 min
Apr 17, 8:27 AM CDTRiver Flood WarningMAFCrockett, Pecos, Terrell8 hr
Apr 17, 8:27 AM CDTRiver Flood WarningMAFCrockett, Terrell8 hr

Nearby

Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.